Talking Allergies
http://talkingallergies.allergicliving.com/

OAS and stomach upset
http://talkingallergies.allergicliving.com/viewtopic.php?f=9&t=5544
Page 1 of 1

Author:  dalbai [ Thu May 20, 2010 12:05 pm ]
Post subject:  OAS and stomach upset

Up until I started allergy shots 2 years ago I had no problem eating any kind of fruit but shortly after my first injection I could not eat watermelon. It has progressed so I cannot eat any kind of fruit or berry at all. This includes apple sauce and even cooked apples. Where I am confused with all this is that anywhere oral allergy syndrome is described it refers to an itchy mouth or swelling in the lips or mouth. I rarely get this but it hits my stomach. A half hour after eating fruit I get stomach cramps then the next day it is worse and includes diarrhea. Immodium is my best friend lately. I asked my allergist about this and his reply was to avoid all fruits for a year or more after I get to my full dose of the allergy shots then start introducing fruit slowly. (I can't seem to tolerate the full dose so it may take years to get there) I am wondering how others experience OAS and if anyone else getting allergy shots has problems like this where they cannot eat foods that they used to.

Author:  gwentheeditor [ Thu May 20, 2010 5:09 pm ]
Post subject:  Re: OAS and stomach upset

Oh drat, you'd think allergy shots would make you less sensitive. I guess it's the changes within the immune system?
Does your allergist say anything re the symptoms?

You're right that mouth/throat symptoms are the norm with OAS, but since symptoms can vary in food allergy per se, suspect they could also in OAS. And the stomach symptoms are consistent with allergy.

Page 1 of 1 All times are UTC - 4 hours
Powered by phpBB® Forum Software © phpBB Group
http://www.phpbb.com/